Alert archive / Louisiana / Dense Fog Advisories in 2017
Dense Fog Advisory 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this dense fog advisory at Apr 13, 2017, 3:42 AM CDT for 4 parishes in Louisiana; 4 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2017, 3:42 AM CDT (08:42 UTC)
- Expired
- Apr 13, 2017, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 69 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS74 KLCH 130842 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 342 AM CDT Thu Apr 13 2017 ...AREAS OF DENSE FOG EXPECTED THIS MORNING... .Areas of patchy dense fog have already developed across portions of southeast Texas and southwest Louisiana this morning. The fog is expected to continue until shortly after sunrise. LAZ027-028-030-031-041-042-TXZ180-201-215-216-259>262-131500- /O.NEW.KLCH.FG.Y.0021.170413T0842Z-170413T1500Z/ Vernon-Rapides-Beauregard-Allen-Calcasieu-Jefferson Davis-Tyler- Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 342 AM CDT Thu Apr 13 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... The National Weather Service in Lake Charles has issued a Dense Fog Advisory, which is in effect until 10 AM CDT this morning. * VISIBILITY...Frequently less than one quarter mile. * IMPACTS...Rapid changes in visibility will result in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this dense fog advisory went out at Apr 12, 11:37 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 12, 11:37 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1137 PM CDT Wed Apr 12 2017 .AVIATION...Showers have ended and satellite showing no more than some thin wispy cirrus over the area. Do expect to see some fog development as the night progresses and have included this at all terminals. Otherwise looking at light and variable to calm winds overnight, becoming east then southeast Thursday at 5 to 10 knots. VFR will generally prevail. && .PREV DISCUSSION... /issued 952 PM CDT Wed Apr 12 2017/ DISCUSSION... Current forecast is on target with afternoon/early evening convection having come to an end. Still expect some patchy fog formation into the overnight/early THU morning hours. No update required. 13 PREV DISCUSSION... /issued 624 PM CDT Wed Apr 12 2017/ AVIATION...Local radar showing just a few showers over the area mainly along the I-10 corridor. This activity will be dissipating shortly and no further convection then expected. Do have potential for some fog development later tonight at all terminals and have addressed this within the latest TAF package. Otherwise looking for VFR conditions to prevail through much of the forecast. PREV DISCUSSION... /issued 428 PM CDT Wed Apr 12 2017/ DISCUSSION... A few showers noted on radar should end towards sunset with skies clearing. Late night fog to develop will continue thru sunrise. Temperatures falling back into the lwr 60s inland a bit warmer towards the beaches. Precip water will remain limited as ridging aloft conts over the southern states through Friday. This will give us maybe a few afternoon showers. Towards Saturday an upper level trof is expected to drag across Louisiana as the precip water climbs on south winds. This is expected to be the driving pattern to increase our chances at some showers. Chances for showers and a few storms will linger into next week mainly during the afternoon hours. This will be the usual summer seabreeze activity but the temps will remain in the low to mid 80s. && .PRELIMINARY POINT TEMPS/POPS... AEX 61 82 60 82 / 10 10 10 10 LCH 62 80 62 81 / 10 10 10 10 LFT 63 84 65 84 / 10 10 10 10 BPT 64 82 63 82 / 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...23
Hazardous weather outlook, Apr 12, 4:13 AM CDT, 23 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 413 AM CDT Wed Apr 12 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 130915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 413 AM CDT Wed Apr 12 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Patchy fog across interior southeast Texas and central Louisiana could result in visibilities being reduced to less than a mile at times through 9 AM. Patchy fog will be possible once again tonight into Thursday morning. Scattered showers and thunderstorms will be possible this afternoon as a surface boundary lifts northward. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will be possible each afternoon beginning on Saturday and continuing through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. GMZ430-432-435-450-452-455-470-472-475-130915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 413 AM CDT Wed Apr 12 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will be possible over the coastal waters beginning late Friday night and continuing through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
Nearby
Dense Fog Advisories in Louisiana, 2017Dense Fog Advisories in Texas, 2017Every dense fog advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.